Alert archive / Puerto Rico / Special Marine Warnings in 2011
Special Marine Warning 21, NWS JSJ
NWS JSJ issued this special marine warning at May 16, 2011, 2:49 PM CDT. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2011, 2:49 PM CDT (19:49 UTC)
- Expired
- May 16, 2011, 4:07 PM CDT
- In force
- 78 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 34 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
125
WHCA52 TJSJ 161949
SMWSJU
AMZ725-732-735-162115-
/O.NEW.TJSJ.MA.W.0021.110516T1949Z-110516T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
349 PM AST MON MAY 16 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
SOUTH OF PUNTA VIENTO IN PATILLAS TO THE SOUTHEAST COAST OF PUERTO
RICO AND FOR WATERS SOUTH OF VIEQUES.
* UNTIL 515 PM AST
* AT 341 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWERS WITH STRONG WINDS 34 KNOTS OR GREATER ABOUT 25 NM
SOUTHWEST OF PUNTA VIENTO MOVING NORTHEAST AT 20 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...AND INCREASING WAVES.
BOATERS..ESPECIALLY THOSE UNDER SAIL...SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THE HIGH WINDS SUBSIDE.
&&
LAT...LON 1758 6605 1750 6636 1794 6621 1801 6613
1802 6592 1813 6584 1816 6575 1808 6558
1786 6556 1734 6586
TIME...MOT...LOC 1946Z 218DEG 19KT 1764 6620 1774 6594
1760 6579
$$
ROSA1 follow-up statement
448
FZCA72 TJSJ 162107
MWSSJU
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
507 PM AST MON MAY 16 2011
AMZ725-732-735-162115-
/O.CAN.TJSJ.MA.W.0021.000000T0000Z-110516T2115Z/
507 PM AST MON MAY 16 2011
...SPECIAL MARINE WARNING CANCELLED...
THE AFFECTED AREAS WERE...
WATERS SOUTHWEST OF VIEQUES AND SOUTHEAST PUERTO RICO...
LAT...LON 1758 6605 1750 6636 1794 6621 1801 6613
1802 6592 1813 6584 1816 6575 1808 6558
1786 6556 1734 6586
TIME...MOT...LOC 2105Z 218DEG 19KT 1797 6593 1807 6567
1793 6552
$$
JJAWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special marine warning went out at May 16, 1:58 PM CDT, 51 minutes earlier.
Area forecast discussion, May 16, 1:58 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 258 PM AST MON MAY 16 2011 .SYNOPSIS...AT UPPER LEVELS...THE CORE OF THE SUB TROPICAL JET WILL REMAIN TO THE NORTHWEST OF THE AREA THROUGH THE WEEK. FLOW WILL CONTINUE TO BE WEST SOUTHWEST TO SOUTHWEST WITH RIDGING TO THE EAST AND TROUGHING TO THE WEST. AT MID LEVELS...LOW PRESSURE WILL REMAIN OVER THE EASTERN UNITED STATES DURING THE WORK WEEK WITH HIGH PRESSURE OVER THE TROPICAL ATLANTIC NOSING INTO THE CARIBBEAN. THE LOW WILL MOVE INTO THE WESTERN ATLANTIC OVER THE WEEKEND...BUT HIGH PRESSURE WILL REMAIN FIRM IN THE WESTERN TROPICAL ATLANTIC. AT LOWER LEVELS...SOUTH FLOW WILL SLOWLY TURN TO THE EAST DURING THE NEXT 7 DAYS...BUT WILL KEEP THE LOWER LAYERS OF THE ATMOSPHERE WET THROUGH THE NEXT 10 DAYS. && .DISCUSSION...AFRICAN DUST WAS VISIBLE OVER PUERTO RICO TODAY AND CUT VISIBILITIES DOWN FROM WELL OVER 30 MILES TO JUST BARELY 10 MILES. ALTHOUGH PRECIPITABLE WATER VALUES HAVE REMAINED MODERATE... SHOWER ACTIVITY FOUND IT DIFFICULT TO GET ESTABLISHED OVER LAND AREAS BEFORE 3 PM AST. NEVERTHELESS NUMEROUS SHOWERS AND THUNDERSTORMS MOVED NORTH FROM THE CARIBBEAN AND BECAME ISOLATED ACROSS THE EASTERN THIRD OF PUERTO RICO. EAST SOUTHEAST FLOW WILL CARRY MOISTURE NOW THROUGH FRIDAY ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS THAT WILL KEEP SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN THE USUAL DIURNAL PATTERN ACROSS THE AREA FOR THE NEXT 5 DAYS. THE GFS IS DEPICTING THE LOW PRESSURE AT THE SURFACE OVER THE EASTERN UNITED STATES FOR THE NEXT 5 DAYS WHILE HIGH PRESSURE DOMINATES THE ATLANTIC. HENCE LITTLE CHANGE IN THE BASIC WEATHER CONDITIONS ARE EXPECTED NOT WITHSTANDING THE USUAL VARIATIONS IN LOCAL MOISTURE FIELDS. EVEN AFTER THE LOW MOVES OFFSHORE INTO THE WESTERN ATLANTIC AND HIGH PRESSURE BUILDS WEST INTO FLORIDA...MOISTURE PERSISTS WITH NO LESS THAN 1.75 INCHES AND OFTEN ABOVE 2 INCHES OF PRECIPITABLE WATER DURING THE NEXT 10 DAYS. THIS WILL KEEP DAILY SHOWERS OVER THE AREA THROUGH THE PERIOD. TEMPERATURES SHOULD MODERATE A LITTLE BIT MID WEEK FOR THE SAN JUAN AREA...WHICH SAW AT LEAST 91 DEGREES THIS AFTERNOON. && .AVIATION...SHWRS AND TSTMS WILL REMAIN POSSIBLE ACROSS THE NORTH...CENTRAL AND WEST SECTIONS OF PUERTO RICO THIS AFTERNOON. AS A RESULT...BRIEF MVFR CONDS AND MOUNTAIN OBSCURATIONS ARE STILL EXPECTED ACROSS TJBQ...TJMZ AND POSSIBLY TJSJ THROUGH ABOUT 17/00Z. LATEST TJSJ SOUNDING AT 16/12Z INDICATED S WINDS AT 10 TO 25 KTS BTWN SFC TO 5 KFT. MVFR OR EVEN IFR CONDS ARE POSSIBLE ACROSS TNCM TONIGHT. && .MARINE...MODEST WINDS WILL KEEP SEAS BELOW 7 FEET FOR THE NEXT 7 DAYS...BUT THEY MAY BE LOCALLY HIGHER NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 88 76 85 / 30 40 20 30 STT 77 87 78 86 / 40 40 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 23/12
Hazardous weather outlook, May 16, 5:30 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST MON MAY 16 2011 AMZ710>745-PRZ001>013-171030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 630 AM AST MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECTED INTERIOR AND NORTH SECTIONS OF PUERTO RICO TODAY AND TONIGHT. URBAN AND SMALL STREAM FLOODING ARE LIKELY TODAY WITH THE HEAVIEST ACTIVITY. ALSO...RAPID RISES IN RIVERS AS WELL AS MUDSLIDES IN STEEP TERRAIN CAN BE EXPECTED. STRONG GUSTY WINDS NEAR 35 MPH WILL ACCOMPANY THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SATURATED SOILS AND DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS EACH AFTERNOON WILL KEEP THE LOCAL AREA PRONE TO URBAN AND SMALL STREAM FLOODING AS WELL AS MUDSLIDES IN AREAS OF STEEP TERRAIN THROUGH THE UPCOMING WEEKEND AND POSSIBLY INTO THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... REPORTS OF HEAVY RAINFALL...FLOODING AND SIGNIFICANT WEATHER HAZARDS WILL BE APPRECIATED OVER THE NEXT FEW DAYS. AMZ715-725-VIZ001-002-171030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 630 AM AST MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECTED PORTIONS OF THE U.S. VIRGIN ISLANDS TODAY AND TONIGHT. URBAN AND SMALL STREAM FLOODING ARE LIKELY TODAY WITH THE HEAVIEST ACTIVITY. MUDSLIDES IN STEEP TERRAIN CAN BE EXPECTED. STRONG GUSTY WINDS NEAR 35 MPH WILL ACCOMPANY THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SATURATED SOILS WILL KEEP THE LOCAL AREA PRONE TO URBAN AND MINOR FLOODING OF GUTS AND STREAMS DURING THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAINFALL...FLOODING AND SIGNIFICANT WEATHER HAZARDS WILL BE APPRECIATED.
Nearby
Special Marine Warnings in Puerto Rico, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.